OFFSHORE WIND AND EQUITY NATIONAL WORKSHOP

OVERVIEW AND AGENDA

Description

The Offshore Wind and Equity National Workshop will bring together representatives from state agencies and community-based organizations (CBOs) to identify how state agencies can incorporate principles of Equity and Justice into the offshore wind planning and development process.

Over three days, Workshop participants will discuss how to build an engagement process between states and communities for offshore wind planning and development that prioritizes shared decision-making, co-design and co-implementation of solutions, shared benefits across all parties, and investments in communities. The Workshop will endeavor to answer the following questions:

- 1. What is an engagement process for offshore wind planning and development that brings historically marginalized communities into partnership with state decision-makers?
- 2. How do we characterize and evaluate existing relationships between states and historically marginalized communities when it comes to community engagement for offshore wind planning and development?
- 3. How can we begin to build these partnerships and use them to drive just and equitable offshore wind planning and development?

After the Workshop, CESA will lead a Working Group of states and CBOs to develop a set of recommendations that states may incorporate into their offshore wind planning and development processes over the coming years.

Details

The Workshop is **virtual**, and it will take place over 8 hours split between the three days, according to the following schedule:

- Wednesday, August 28 1-3:30pm ET
- Thursday, August 29 1-4pm ET
- Friday, August 30 1-3:30pm ET

Workshop Organizers

CESA, Equnival Partners, Browning the Green Space, CAUSE, Community Housing Empowerment Connection, Connecticut Coalition for Environmental Justice, Ironbound Community Corporation, South County Environmental Justice Coalition, UPROSE, California Energy Commission, Maryland Energy Administration, Maryland Department of Labor, Massachusetts Department of Energy Resources, New Jersey Board of Public Utilities, New York State Energy Research and Development Authority



Detailed Agenda

Day 1: Wednesday, August 28th, 1-3:30pm ET

CESA Welcome - 1-1:10pm

• Sam Schacht, Vero Bourg-Meyer, and Warren Leon, CESA

Agenda Review - 1:10 - 1:20 pm

• Kevin Bryan, Equnival Partners

Presentation: "Why Offshore Wind, and Why Now?" – 1:20-1:40pm

Penny Dryden, Community Housing Empowerment Connection and Sharon Lewis,
Connecticut Coalition for Environmental Justice

Presentation: "UPROSE, Sunset Park, and the Offshore Wind" - 1:40-1:55pm

• Elizabeth Yeampierre, UPROSE

Break - 1:55-2:10pm

Group Discussion: "Evaluating Pre-Workshop Survey Results" – 2:10-3:15 pm

Participants will discuss the Pre-Workshop Survey, reviewing pre-workshop responses and providing additional thoughts on the questions in real time using interactive polling exercises and facilitated discussion. Participants will discuss how the results should inform the rest of the Workshop and then identify and visualize the key pillars of a successful engagement process between state agencies and historically marginalized communities.

• Facilitated by Kevin Bryan, Equnival Partners

Wrap-up - 3:15-3:30pm

Day 2: Thursday, August 29th, 1-4pm ET

Recap of Day 1 - 1-1:10pm

Kevin Bryan, Equnival Partners

Short Presentations: "Community Engagement around the Country Part 1" – 1:10-2:10pm Consists of two 15-minute presentations followed by 15-minute question/comment periods for structured discussion. Presentations will help Workshop participants understand current approaches to community engagement and the needs of historically marginalized communities around the country.

- Presentation 1: "New Jersey's Offshore Wind Engagement Plan"
 - Jack Streppone, NJ Board of Public Utilities, and Ahmed Chaudry, NJ Economic Development Authority
- Presentation 2: "Community Engagement Efforts in and around Humboldt, California"
 - o Rachael Smith, Redwood CORE Hub

10-Minute Break - 2:10-2:20pm

Short Presentations: "Community Engagement around the Country Part 2" - 2:20-3:20pm



Two more 15-minute presentations followed by 15-minute question/comment periods for structured discussion.

- Presentation 3: "NYSERDA's Technical Working Group Approach"
 - Jess Dealy, NYSERDA
- Presentation 4: "Salem Offshore Wind Terminal Community Benefits Process"
 - Jaime Kelley, Salem Alliance for the Environment (SAFE)

10-Minute Break - 3:20-3:30pm

Group Discussion: "Where are We Now?" - 3:30-4pm

Workshop participants will work together to find common themes from the four short presentations and assess the current state of community engagement efforts across the country.

• Facilitated by Kevin Bryan, Equnival Partners

Day 3: Friday, August 30th, 1-3:30pm ET

Group Discussion: "Identifying the Gaps" - 1-1:30pm

Workshop participants will share the gaps they see between the presentations on Day 2 and the common vision of community engagement created during Day 1.

• Facilitated by Kevin Bryan, Equnival Partners

Breakout Room Discussions: "Improving the Community Engagement Process" – 1:30-2pm Workshop participants will split into breakout rooms and attempt to identify which gap in current engagement processes they feel is the most important to address.

• Facilitated by Kevin Bryan, Sam Schacht, and Warren Leon

10-Minute Break – 2-2:10pm

Group Discussion: "Conclusions from Breakout Discussions" - 2:10-2:55pm

Workshop participants will share conclusions from their breakout rooms.

• Facilitated by Kevin Bryan, Equnival Partners

5-Minute Break - 2:55-3pm

Group Discussion: "Where Do We Go from Here?"

Participants will discuss the conclusions from breakout rooms and work toward identifying a set of issues for the Working Group to discuss over the next nine months.

• Facilitated by Kevin Bryan, Equnival Partners

